MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 HYPERFORM; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

MICRO THERAPEUTICS, INC. DBA EV3 HYPERFORM; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 104-4770
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a pipeline stent device that failed to open.When retrieving failed pipeline, it became stuck at the distal end of the phenom catheter.A hyperform balloon ruptured during the same procedure after the pipeline deployment failure.The patient was being treated for an unruptured 28mm fusiform aneurysm of the internal carotid artery.Vessel tortuosity was severe.It was reported that a navien intracranial support catheter was navigated to the aneurysm site.The phenom catheter and guide wire were then navigated to the distal neck of the aneurysm.The pipeline was delivered to the tip of the phenom microcatheter.However pipeline deployment failed.When trying to retrieve the pipeline, significant resistance was felt with the pipeline at the distal end of the phenom microcatheter so the devices were removed together.After pipeline deployment failure, use of a hyperform balloon was attempted but the balloon ruptured.The balloon was replaced with a non-medtronic balloon and afterward 4 pipeline stents were successfully placed to complete the procedure.All devices were prepared and catheters flushed per the instructions for use (ifu).There was no harm or injury to the patient.Post-op angio showed eclipse sign.

Brand Name
HYPERFORM
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10267795
Report Number2029214-2020-00687
Device Sequence Number11338166
Product Code MJN
UDI-Device Identifier00836462004207
UDI-Public00836462004207
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K091458
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model Number104-4770
Device Catalogue Number104-4770
Device Lot NumberA874804
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2020
Initial Report FDA Received Date07/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1